Thyroid Disorders Community
Nausea and taking thyroxine
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Nausea and taking thyroxine

Just a quickie...does anyone notice nausea a while after taking their thyroid meds? Trying to figure out if mine is from the thyroid meds or the anti-cholesterol. More about that later.
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
hi i have never felt sick with my meds do you take them at the same time?
Blank
393685_tn?1325870933
I had severe nausea while on Synthroid. I always had a weak belly though. I am very sensitive on any meds - I went to Armour - I do not swollow it and only take it sublingually.

That has helped belly issues for me.
Blank
Avatar_f_tn
Are you sure you're drinking it with enough water?  That makes a big difference.

Each morning I swear I look like a fan at a tailgate party putting away a cold one.  Some mornings my sleeping husband mumbles, "What are you doing?"  I always answer, "Having a beer."
Blank
525566_tn?1212950868
Are you people following your Med Directions? The only time I experienced these symptoms you've listed? was when I was newbie & didn't follow Directions!!


NO FOOD FOR 30-60 MIIN. AFTER TAKING!!!
THIS INCLUDES- Coffee or any other food, liquid but WATER! & lots of it!!

NO VITAMINS OR MED OR SUPPLEMENTS FOR : 4 HRS!
Blank
Avatar_f_tn
I know what you mean about following the directions...  Honestly, it seems most people are.  Maybe things just need tweeking.

In the directions it says to take with a full glass of water.  But if you want to get technical, how much is that?  It could be a different amount for different people.

Okay, okay, so I am a detailed person.  But maybe making a small change like that can make a difference.  It did for me.

BTW - For me, that amount is about 16 ozs.
Blank
168348_tn?1379360675
I had nasuea the first 3 weeks on 25mcgs Synthroid and then with ev. med increase I had the nausea for another week or so and then finally it went away altogether.

It was same feeling as morning sickness.  That icky nausea feeling .. it would go away after about an hour.

I followed directions to a "T".

Today I am leveled off at 75mcgs TSH 1.8
Blank
219241_tn?1357815389
I take the tablets on an empty stomach at approx. 8am every day...I have a HUGE glass of water, I lerv water! I then wait till around 9-9.30 am to even think about food... I hate eating in the morning, but force myself to. I don't drink coffee, only tea. I have been on them since Dec 07.
   I am starting to think it might be a side effect of the Crestor I take 10mgs. My doc thinks it could be but I wanted to see if anyone else gets the nausea after taking thyroxine.
   The other thing I think could be the tablets might have something in them as a 'filler' that might be affecting this 'poor delicate snowflake' I will check the ingredients tomorrow.
  That Morning Sickness feeling is exactly what I am talking about...(Thanks ChitChatNIne) .except I ain't pregnant...need to do the horizontal fandago for that and I ain't dancing! Hee hee
  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
168348_tn?1379360675
Blank
ChitChatNine
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
798555_tn?1292791151
Blank
LazyMoose
MN
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia